OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 21, Iss. 9 — Sep. 1, 2004
  • pp: 1613–1620

Vectorial nonparaxial propagation equation of elliptical Gaussian beams in the presence of a rectangular aperture

Kailiang Duan and Baida Lü  »View Author Affiliations


JOSA A, Vol. 21, Issue 9, pp. 1613-1620 (2004)
http://dx.doi.org/10.1364/JOSAA.21.001613


View Full Text Article

Acrobat PDF (190 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Based on the vectorial Rayleigh–Sommerfeld diffraction integrals, an analytical propagation equation of vectorial, nonparaxial, elliptical Gaussian beams through a rectangular aperture is derived. Unlike in previous work, the aperture effect and nonrotational symmetry of the beam and aperture are considered in our theoretical model. The results of the far-field and paraxial approximation for the apertured case are treated as special cases of our general expression. It is found that two f parameters fx,  fy and two truncation parameters δx, δy in the x and y directions, respectively, have to be introduced that affect the beam nonparaxial evolution behavior in both the near field and the far field.

© 2004 Optical Society of America

OCIS Codes
(050.1220) Diffraction and gratings : Apertures
(050.1940) Diffraction and gratings : Diffraction
(140.0140) Lasers and laser optics : Lasers and laser optics
(260.1960) Physical optics : Diffraction theory
(350.5500) Other areas of optics : Propagation

Citation
Kailiang Duan and Baida Lü, "Vectorial nonparaxial propagation equation of elliptical Gaussian beams in the presence of a rectangular aperture," J. Opt. Soc. Am. A 21, 1613-1620 (2004)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-21-9-1613


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. A. E. Siegman, Lasers (University Science, Mill Valley, Calif., 1986).
  2. M. Lax, W. H. Louisell, and W. B. McKnight, “From Maxwell to paraxial wave optics,” Phys. Rev. A 11, 1365–1370 (1975).
  3. T. Takenaka, M. Yokota, and O. Fukumitsu, “Propagation of light beams beyond the paraxial approximation,” J. Opt. Soc. Am. A 2, 826–829 (1985).
  4. H. Laabs, “Propagation of Hermite–Gaussian beams beyond the paraxial approximation,” Opt. Commun. 147, 1–4 (1998).
  5. A. Wünsche, “Transition from the paraxial approximation to exact solutions of the wave equation and application to Gaussian beams,” J. Opt. Soc. Am. A 9, 765–774 (1992).
  6. H. Laabs and A. T. Friberg, “Nonparaxial eigenmodes of stable resonators,” IEEE J. Quantum Electron. 35, 198–207 (1999).
  7. W. H. Carter, “Electromagnetic field of a Gaussian beam with an elliptical cross section,” J. Opt. Soc. Am. 62, 1195–1201 (1972).
  8. G. P. Agrawal and D. N. Pattanayak, “Gaussian beampropagation beyond the paraxial approximation,” J. Opt. Soc. Am. 69, 575–578 (1979).
  9. S. R. S. Seshadri, “Virtual source for a Hermite–Gauss beam,” Opt. Lett. 28, 595–597 (2003).
  10. M. Born and E. Wolf, Principles of Optics (Cambridge U. Press, Cambridge, UK, 1999).
  11. R. K. Luneberg, Mathematical Theory of Optics (University of California, Berkeley, Calif., 1964).
  12. S. Nemoto, “Nonparaxial Gaussian beams,” Appl. Opt. 29, 1940–1946 (1990).
  13. A. Ciattoni, B. Crosignani, and P. D. Porto, “Vectorial theory of propagation in unaxially anisotropic media,” J. Opt. Soc. Am. A 18, 1656–1661 (2001).
  14. X. Zeng, C. Liang, and Y. An, “Far-field propagation of an off-axis Gaussian wave,” Appl. Opt. 38, 6253–6256 (1999).
  15. K. Duan and B. B. Lu, “Nonparaxial analysis of far-field properties of Gaussian beams diffracted by an aperture,” Opt. Express 11, 1474–1480 (2003); www.opticsexpress.org.
  16. B. Lu and K. Duan, “Nonparaxial propagation of vectorial Gaussian beams diffracted at a circular aperture,” Opt. Lett. 28, 2440–2442 (2004).
  17. E. W. Marchand and E. Wolf, “Consistent formulation of Kirchhoff’s diffraction theory,” J. Opt. Soc. Am. 56, 1712–1722 (1966).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited